MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. NRG TRANSSEPTAL NEEDLE; RF TRANSSEPTAL NEEDLE

BAYLIS MEDICAL COMPANY INC. NRG TRANSSEPTAL NEEDLE; RF TRANSSEPTAL NEEDLE
Model Number NRG-E-HF-71-C1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bradycardia (1751)
Date of Event 04/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A case of bradycardia requiring intervention was reported during a left atrial appendage closure (laac) procedure where the nrg transseptal needle (baylis medical company) was used with an sl1 sheath (st.Jude medical) for initial transseptal puncture.Transseptal access was initially attempted using the versacross transseptal sheath and versacross rf wire (baylis medical company).However, the devices could not be successfully positioned due to complex patient anatomy.The physician exchanged the versacross devices with a nrg transseptal needle and a sl1 sheath.The physician continued to experience difficulty positioning the sl1 sheath and the nrg transseptal needle.While the devices were being maneuvered, the sheath made contact with the av node resulting in bradycardia.The procedure was aborted and a temporary pacemaker was inserted into the patient.The patient was transferred to the icu for monitoring and recovery.The patient's heart rhythm returned to normal and the temporary pacemaker was later removed.There is no reasonable evidence to suggest that a baylis medical device caused or contributed to the reported incident.However, as baylis medical device was reported to be among the devices used in the procedure, baylis medical has decided to submit this report.
 
Additional Manufacturer Narrative
There is no reasonable evidence to suggest that a baylis medical device caused or contributed to the reported incident.However, as baylis medical device was reported to be among the devices used in the procedure, baylis medical has decided to submit this report.A dhr review on all devices in the lot was completed and all devices met relevant specifications prior to release; device malfunction is not suspected.

Brand Name
NRG TRANSSEPTAL NEEDLE
Common Device Name
RF TRANSSEPTAL NEEDLE
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, quebec H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
2775 matheson blvd. east
mississauga, ontario L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
meghal khakhar
2775 matheson blvd. east
mississauga, ontario L4W 4-P7
CA   L4W 4P7
MDR Report Key14504421
Report Number9710452-2022-00047
Device Sequence Number5106271
Product Code DXF
UDI-Device Identifier00685447004530
UDI-Public(01)00685447004530(17)250202(10)NGFE310122
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K073326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/02/2025
Device Model NumberNRG-E-HF-71-C1
Device Lot NumberNGFE310122
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2022
Initial Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown